Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 194, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 8, 2007, 7:19 PM CDT for Beadle County, South Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2007, 7:19 PM CDT (00:19 UTC)
- Expired
- Aug 8, 2007, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 89 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:30 PM CDT | HAIL 0.88 | Hitchcock, SD | LOTS OF HAIL. ALSO HEAVY RAIN AND STANDING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2070 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 090019 SVRFSD SDC005-090100- /O.NEW.KFSD.SV.W.0194.070809T0019Z-070809T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 719 PM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 800 PM CDT * AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HITCHCOCK...OR ABOUT 16 MILES SOUTH OF REDFIELD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HITCHCOCK AT 725 PM CDT RURAL BEADLE COUNTY THROUGH 730 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4474 9857 4456 9859 4450 9806 4472 9803 $$ RSR
2 follow-up statements
000 WWUS53 KFSD 090040 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 740 PM CDT WED AUG 8 2007 SDC005-090100- /O.CON.KFSD.SV.W.0194.000000T0000Z-070809T0100Z/ BEADLE SD- 740 PM CDT WED AUG 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTH CENTRAL BEADLE COUNTY... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF HITCHCOCK...OR ABOUT 18 MILES NORTH OF HURON...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL BEADLE COUNTY THROUGH 750 PM CDT AT 730 PM CDT...NICKEL SIZE HAIL WAS REPORTED NEAR HITCHCOCK. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4464 9858 4456 9859 4450 9806 4465 9803 $$ RSR
000 WWUS53 KFSD 090100 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 757 PM CDT WED AUG 8 2007 SDC005-090107- /O.EXP.KFSD.SV.W.0194.000000T0000Z-070809T0100Z/ BEADLE SD- 757 PM CDT WED AUG 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEADLE COUNTY EXPIRES AT 800 PM CDT... THE STORM NO LONGER APPEARS SEVERE. HOWEVER...STRONG STORMS MAY STILL CAUSE WIND GUSTS UP TO 50 MPH AND HAIL UP TO A HALF INCH IN DIAMETER IN NORTHERN BEADLE COUNTY. ALSO VERY HEAVY RAIN MAY CAUSE PONDING OF WATER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4464 9858 4456 9859 4450 9806 4465 9803 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:20 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 8, 3:20 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT WED AUG 8 2007 .DISCUSSION... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH SHORTWAVE WILL CONTINUE TO PUSH OFF TO THE EAST THIS EVENING. EXPECT LOW LYING STRATUS AND FOG TO HANG IN EASTERN PORTIONS OF CWA...AND THEN GRADUALLY EXPAND BACK TO THE WEST AS MOISTURE BECOMES TRAPPED BELOW THE DEVELOPING INVERSION. HAVE KEPT LOWS WARMER IN THE EAST UNDER EXPECTED CLOUDS AND FOG...AND COOLER IN THE WEST UNDER MAINLY CLEAR SKIES. ON THU...LOW CLOUDS AND FOG WL LINGER THRU MID MORN MAINLY ALONG AND E OF I29. WEAK SFC FLOW WL NOT BE FAVORABLE FOR GOOD MIXING ON THU ESPEC ERN CWA SO WL GO A FEW DEG COOLER THAN GUID TEMPS. W SHUD MIX OUT A BIT BETTER. WEAK S/W WL MOVE SEWD ACRS CWA THU NIGHT AND CUD TRIGGER ISOLD TRW W OF I29. WL KEEP SMALL POP THERE. BETTER CHC FOR TRW ON FRI AS CDFNT AND ASSOCD S/W MOVES SE ACRS CWA LATE AFTN AND NITE. SHUD HEAT OUT QUITE WELL AHEAD OF FNT WITH MOST PLACES IN THE 90S FOR HIGHS. WL TIME TRW CLOSE TO FNT ON FRI. CUD BE A FEW SVR STORMS IN THE AFTN AND EVE AS IT SHUD BECOME FAIRLY UNSTABLE BY MID TO LATE AFTN ACRS WRN CWA. FNT WL STALL S OF CWA ON SAT AND SHUD SEE COOLER NELY FLOW ACRS CWA ON SAT BUT STILL NR OR ABOVE NORM TEMPS. WL INTRODUCE 20% POPS ACRS FAR SRN CWA SAT NITE INTO SUN AS WEAK S/W MOVES E ACRS CNTRL PLAINS AND WITH FNT JUST S OF CWA...CUD SEE A FEW TRW. GFS TRIES TO PAINT A PSBL MCS ACRS SRN CWA SAT NITE INTO SUN MORN...AND NOT OUT OF REALM OF PSBLTY. FNT WL LIFT BACK N OF CWA SUN NITE AND WL MENTION 20% POPS FOR ANY RIDGE RIDERS THAT MAY DEVELOP WITH FNT LIFTING N. NOT MUCH IN THE WAY OF GOOD S/WS BUT USUALLY MODELS DO NOT DEFINE THESE VERY WELL. SO WITH LLJ DEVELOPNG AS FNT LIFTS N...AT LEAST A 20% IS WARRANTED. MON THRU WED SHUD BE WARM AND HUMID AND FOR NOW WL LEAVE FCST DRY AS RIDGE BUILD ALOFT AND RIDGE RIDERS GO N OF CWA. && .AVIATION... LOW LYING STRATUS AND FOG IS EXPECTED TO LINGER THIS EVENING ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA AND GRADUALLY SPREAD WEST AFTER MIDNIGHT AS FAR AS THE JAMES RIVER VALLEY. VISIBILITIES ARE GENERALLY EXPECTED TO BE 3 TO 5 MILES WITH LOCALIZED AREAS ON 1 SM. VISIBILITY IS EXPECTED TO IMPROVE DURING THE MORNING HOURS ON THURSDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 8, 4:08 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 408 PM CDT WED AUG 08 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 408 PM CDT WED AUG 08 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF THE JAMES RIVER THROUGH EARLY EVENING. THESE STORMS COULD BECOME SEVERE WITH GOLF BALL SIZE HAIL AND WIND GUSTS TO 70 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING ACROSS SOUTHEASTERN SOUTH DAKOTA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE WEST OF THE JAMES RIVER THROUGH THE EVENING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 8, 7:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
719 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 12 N KIMBALL 43.92N 98.96W
08/08/2007 E1.00 INCH BRULE SD PUBLIC
HAIL NEARLY WHITENED THE GROUND. HAIL DRIVEN BY ESTIMATED
50 MPH WINDS CRACKED WINDOWS.
0649 PM HAIL 15 WSW WESSINGTON SPRIN 44.00N 98.85W
08/08/2007 E1.00 INCH JERAULD SD PUBLIC
MOST HAILSTONES WERE PEA TO DIME SIZE WITH A FEW QUARTER
SIZE STONES. HAIL WAS ACCOMPANIED BY ESTIMATED 40 TO 50
MPH WINDS.
&&
WILLIAMSNearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.